Archived

This topic is now archived and is closed to further replies.

Schlep

Taking Cipro

10 posts in this topic

Does anyone know if taking Cipro (antibiotic) cause the blood sugar to rise.

 

My morning numbers were great then I had to start the Cipro and they have jumped up.

 

Thanks

Share this post


Link to post
Share on other sites

Hi Schlep: Not sure if Cipro can cause your blood sugar to rise, but whatever you're taking it for probably can. I've had a cold/bronchitis for about 10 days and am also on antibiotics. My blood sugars have been quite a bit higher than normal. I have blamed it on the infection. Any stress to the body can certainly cause elevation, be it physical or mental stress. This was my first cold since diagnosis. I've heard others post about higher blood sugars when they are sick.

 

Hope you're feeling better soon!

Share this post


Link to post
Share on other sites

Cipro is a pretty heavy-duty antibiotic so, if you're taking that, your body is working hard to fight off an infection. When it's fighting, your BGs often do run higher. Mine run higher when I'm sick or injured, and go back to normal once I'm better.

 

I would keep taking the Cipro, and expect that things will return to normal once you've finished it and beaten the infection.

 

Feel better soon!

Share this post


Link to post
Share on other sites

Infections/flu will cause blood sugar to rise. Your body will release extra glucose to it the engery to fight off the infection.

Share this post


Link to post
Share on other sites

Also, Cipro has been associated with a higher incidence of spontaneous tendon damage, so it is not advisable to exercise in a way that stresses tendons (like running or weights) when on it and for a while afterwards I think.. google it..

ss

Share this post


Link to post
Share on other sites

i took cipro after my cysto last week....no increase in bgs. infection can cause an increase in bgs and bacteria LOVE glucose-so somertimes it can be tricky clearing up an infection in diabetics....take care,trish

Share this post


Link to post
Share on other sites

I'm on Cipro now and have been on and off of it for more then 2 years. I experience elevations every now and then but I don't think the Cipro is the direct cause.

Share this post


Link to post
Share on other sites

I am prescribed Cipro when I end up with a UTI......which has been 3 times in the last year alone. I find my blood sugars rise a bit the first couple of days and then level off.

 

Karen

Share this post


Link to post
Share on other sites

I have taken it but then I find as already said here almost any thing changes you Blood sugars readings. And just when I am thinkning I have gained weight I lost and when I am thinking I lost I have gained lol! ITs just an up and down thing:D Blood sugar that is.....

Share this post


Link to post
Share on other sites